Alert archive / Nevada / Winter Storm Warnings in 2017

Winter Storm Warning 1, NWS Elko, NV

January 3, 20174 counties in Nevada

NWS Elko, NV issued this winter storm warning at Jan 3, 2017, 2:27 PM PST for 4 counties in Nevada. It took effect at Jan 3, 2017, 4:00 PM PST. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2017, 2:27 PM PST (22:27 UTC)
In effect from
Jan 3, 2017, 4:00 PM PST
Expired
Jan 5, 2017, 3:55 PM PST
In force
48 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2017-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2017-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
109 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
381 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

581 
WWUS45 KLKN 032227
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
227 PM PST TUE JAN 3 2017

NVZ031-034-038-041200-
/O.UPG.KLKN.WS.A.0001.170104T0000Z-170105T1200Z/
/O.NEW.KLKN.WS.W.0001.170104T0000Z-170105T1200Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHWESTERN ELKO COUNTY-
227 PM PST TUE JAN 3 2017

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 4 AM PST 
THURSDAY. 

* SNOW ACCUMULATIONS...5 TO 9 INCHES VALLEYS...1 TO 2 FEET
  MOUNTAINS. 

* WINDS...SOUTH 10 TO 20 MPH.

* IMPACTS...SNOW COVERED ROADS AND LIMITED VISIBILITY WILL MAKE
  FOR HAZARDOUS TRAVEL CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE 
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR 
IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT 
HTTP://WWW.NVROADS.COM. 

&&


$$

NVZ039-041200-
/O.UPG.KLKN.WS.A.0001.170104T0000Z-170105T1200Z/
/O.NEW.KLKN.WS.W.0001.170104T0600Z-170105T1200Z/
SOUTH CENTRAL ELKO COUNTY-
227 PM PST TUE JAN 3 2017

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 PM THIS 
EVENING TO 4 AM PST THURSDAY. 

* SNOW ACCUMULATIONS...4 TO 8 INCHES VALLEYS...10 TO 20 INCHES 
  MOUNTAINS. 

* WINDS...SOUTH 10 TO 20 MPH.

* IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE 
  FOR HAZARDOUS TRAVEL CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE 
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR 
IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT 
HTTP://WWW.NVROADS.COM. 

&&

$$

NVZ030-036-041200-
/O.UPG.KLKN.WS.A.0001.170104T0000Z-170105T1200Z/
/O.NEW.KLKN.WW.Y.0002.170104T0000Z-170105T1200Z/
HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
227 PM PST TUE JAN 3 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. 

* SNOW ACCUMULATIONS...3 TO 5 INCHES VALLEYS...8 TO 16 INCHES 
  MOUNTAINS. 

* WINDS...SOUTH 10 TO 20 MPH.

* IMPACTS...SNOW COVERED ROADS AND LIMITED VISIBILITY WILL MAKE 
  FOR TRAVEL DIFFICULTIES.

* FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. 

&&

$$

NVZ033-041200-
/O.UPG.KLKN.WS.A.0001.170104T0000Z-170105T1200Z/
/O.NEW.KLKN.WW.Y.0002.170104T0600Z-170105T1200Z/
SOUTHEASTERN ELKO COUNTY-
227 PM PST TUE JAN 3 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
4 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
4 AM PST THURSDAY. 

* SNOW ACCUMULATIONS...3 TO 5 INCHES VALLEYS...6 TO 12 INCHES 
  MOUNTAINS. 

* WINDS...SOUTH 5 TO 10 MPH.

* IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE FOR
  TRAVEL DIFFICULTIES.

* FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. 

&&

$$

NVZ035-037-041200-
/O.NEW.KLKN.WS.A.0002.170105T0000Z-170106T0000Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
227 PM PST TUE JAN 3 2017

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON. 

* SNOW ACCUMULATIONS...5 TO 10 INCHES VALLEYS...10 TO 20 INCHES 
  MOUNTAINS.

* WINDS...SOUTHWEST 10 TO 20 MPH.

* IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE 
  FOR HAZARDOUS TRAVEL CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW, SLEET, OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
6 follow-up statements
976 
WWUS45 KLKN 041037
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
237 AM PST WED JAN 4 2017

NVZ035-037-042245-
/O.UPG.KLKN.WS.A.0002.170105T0000Z-170106T0000Z/
/O.EXB.KLKN.WS.W.0001.170105T0000Z-170106T0000Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
237 AM PST WED JAN 4 2017

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST 
THURSDAY. 


* SNOW ACCUMULATIONS...5 TO 10 INCHES VALLEYS...10 TO 20 INCHES 
  MOUNTAINS. 

* WINDS...SOUTHWEST 10 TO 20 MPH.

* IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE 
  FOR HAZARDOUS TRAVEL CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW, SLEET,
AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR
THE LATEST ROAD CONDITIONS CALL 511 OR VISIT
HTTP://WWW.NVROADS.COM. 

&&

$$

NVZ031-034-038-042245-
/O.CON.KLKN.WS.W.0001.000000T0000Z-170105T1200Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHWESTERN ELKO COUNTY-
237 AM PST WED JAN 4 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* SNOW ACCUMULATIONS...5 TO 9 INCHES VALLEYS...1 TO 2 FEET 
  MOUNTAINS. 

* WINDS...SOUTH 10 TO 20 MPH.

* IMPACTS...SNOW COVERED ROADS AND LIMITED VISIBILITY WILL MAKE 
  FOR HAZARDOUS TRAVEL CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT
HTTP://WWW.NVROADS.COM.

&&

$$

NVZ039-042245-
/O.CON.KLKN.WS.W.0001.000000T0000Z-170105T1200Z/
SOUTH CENTRAL ELKO COUNTY-
237 AM PST WED JAN 4 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* SNOW ACCUMULATIONS...4 TO 8 INCHES VALLEYS...10 TO 20 INCHES 
  MOUNTAINS. 

* WINDS...SOUTH 10 TO 20 MPH.

* IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE 
  FOR HAZARDOUS TRAVEL CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT
HTTP://WWW.NVROADS.COM.

&&

$$

NVZ030-036-042245-
/O.CON.KLKN.WW.Y.0002.000000T0000Z-170105T1200Z/
HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
237 AM PST WED JAN 4 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* SNOW ACCUMULATIONS...3 TO 5 INCHES VALLEYS...8 TO 16 INCHES 
  MOUNTAINS. 

* WINDS...SOUTH 10 TO 20 MPH.

* IMPACTS...SNOW COVERED ROADS AND LIMITED VISIBILITY WILL MAKE 
  FOR TRAVEL DIFFICULTIES.

* FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM.

&&

$$

NVZ033-042245-
/O.CON.KLKN.WW.Y.0002.000000T0000Z-170105T1200Z/
SOUTHEASTERN ELKO COUNTY-
237 AM PST WED JAN 4 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* SNOW ACCUMULATIONS...3 TO 5 INCHES VALLEYS...6 TO 12 INCHES 
  MOUNTAINS. 

* WINDS...SOUTH 5 TO 10 MPH.

* IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE
  FOR TRAVEL DIFFICULTIES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM.

&&

$$
727 
WWUS45 KLKN 042222
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
222 PM PST WED JAN 4 2017

NVZ031-034-038-051030-
/O.CON.KLKN.WS.W.0001.000000T0000Z-170105T1200Z/
NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHWESTERN ELKO COUNTY-
222 PM PST WED JAN 4 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* ADDITIONAL SNOW ACCUMULATION...2 TO 4 INCHES VALLEYS...4 TO 6 
INCHES MOUNTAINS. 

* IMPACTS...SNOW COVERED ROADS AND LIMITED VISIBILITY WILL MAKE 
  FOR HAZARDOUS TRAVEL CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT
HTTP://WWW.NVROADS.COM.

&&

$$

NVZ039-051030-
/O.CON.KLKN.WS.W.0001.000000T0000Z-170105T1200Z/
SOUTH CENTRAL ELKO COUNTY-
222 PM PST WED JAN 4 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* ADDITIONAL SNOW ACCUMULATION...2 TO 3 INCHES VALLEYS...4 TO 8 
INCHES MOUNTAINS. 

* IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE 
  FOR HAZARDOUS TRAVEL CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT
HTTP://WWW.NVROADS.COM.

&&

$$

NVZ035-037-051030-
/O.CON.KLKN.WS.W.0001.170105T0000Z-170106T0000Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
222 PM PST WED JAN 4 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST
THURSDAY...

* SNOW ACCUMULATIONS...5 TO 10 INCHES VALLEYS...10 TO 20 INCHES 
  MOUNTAINS. 

* WINDS...SOUTHWEST 10 TO 20 MPH.

* IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE 
  FOR HAZARDOUS TRAVEL CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW, SLEET,
AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR
THE LATEST ROAD CONDITIONS CALL 511 OR VISIT
HTTP://WWW.NVROADS.COM.

&&

$$

NVZ030-036-051030-
/O.CON.KLKN.WW.Y.0002.000000T0000Z-170105T1200Z/
HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
222 PM PST WED JAN 4 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* ADDITIONAL SNOW ACCUMULATION...1 TO 2 INCHES VALLEYS...2 TO 4
  INCHES MOUNTAINS. 

* IMPACTS...SNOW COVERED ROADS AND LIMITED VISIBILITY WILL MAKE 
  FOR TRAVEL DIFFICULTIES.

* FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM.

&&

$$

NVZ033-051030-
/O.CON.KLKN.WW.Y.0002.000000T0000Z-170105T1200Z/
SOUTHEASTERN ELKO COUNTY-
222 PM PST WED JAN 4 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
THURSDAY...

* ADDITIONAL SNOW ACCUMULATIONS...2 TO 3 INCHES VALLEYS...4 TO 8
  INCHES MOUNTAINS. 

* WINDS...SOUTH 5 TO 10 MPH.

* IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE 
  FOR TRAVEL DIFFICULTIES.

* FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM.

&&

$$

LW
328 
WWUS45 KLKN 051015
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
215 AM PST THU JAN 5 2017

NVZ031-051115-
/O.CAN.KLKN.WS.W.0001.000000T0000Z-170105T1200Z/
NORTHERN ELKO COUNTY-
215 AM PST THU JAN 5 2017

...WINTER STORM WARNING IS CANCELLED...

THE STORM SYSTEM AND HEAVY SNOW THAT PROMPTED THE WARNING WILL
CONTINUE TO SHIFT SOUTH AND EAST, AWAY FROM NORTHERN ELKO COUNTY.
AS A RESULT, THE WARNING HAS BEEN CANCELLED. THERE MAY BE A FEW
LIGHT SNOW SHOWERS, BUT LITTLE TO NO ACCUMULATION WILL BE
EXPECTED.

$$

NVZ030-051115-
/O.CAN.KLKN.WW.Y.0002.000000T0000Z-170105T1200Z/
HUMBOLDT COUNTY-
215 AM PST THU JAN 5 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

THE STORM SYSTEM AND SNOW THAT PROMPTED THE WINTER WEATHER
ADVISORY WILL CONTINUE TO SHIFT SOUTH AND EAST, AWAY FROM 
HUMBOLDT COUNTY. AS A RESULT, THE ADVISORY HAS BEEN CANCELLED. 
THERE MAY BE A FEW LIGHT SNOW SHOWERS, BUT LITTLE TO NO 
ACCUMULATION WILL BE EXPECTED.

$$

NVZ034-038-052000-
/O.EXT.KLKN.WS.W.0001.000000T0000Z-170105T2000Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY-
215 AM PST THU JAN 5 2017

...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON PST TODAY...

* ADDITIONAL SNOW ACCUMULATION...ONE TO THREE INCHES EXPECTED IN 
  THE VALLEYS...WITH FOUR TO SIX INCHES IN THE MOUNTAINS. 

* IMPACTS...SNOW COVERED ROADS AND LIMITED VISIBILITY WILL MAKE 
  FOR HAZARDOUS TRAVEL CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT
HTTP://WWW.NVROADS.COM.

&&

$$

NVZ039-052000-
/O.EXT.KLKN.WS.W.0001.000000T0000Z-170105T2000Z/
SOUTH CENTRAL ELKO COUNTY-
215 AM PST THU JAN 5 2017

...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON PST TODAY...

* ADDITIONAL SNOW ACCUMULATION...LOOK FOR AN ADDITIONAL 1 TO 3 
  INCHES IN THE VALLEYS...AND 4 TO 6 INCHES IN THE MOUNTAINS. 

* IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE 
  FOR HAZARDOUS TRAVEL CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT
HTTP://WWW.NVROADS.COM.

&&

$$

NVZ035-037-052215-
/O.CON.KLKN.WS.W.0001.000000T0000Z-170106T0000Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
215 AM PST THU JAN 5 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* ADDITIONAL SNOW ACCUMULATIONS...LOOK FOR AN ADDITIONAL 2 TO 5 
  INCHES IN THE VALLEYS...AND 5 TO 10 INCHES IN THE MOUNTAINS. 

* WINDS...SOUTHWEST 10 TO 20 MPH.

* IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE 
  FOR HAZARDOUS TRAVEL CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW, SLEET,
AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR
THE LATEST ROAD CONDITIONS CALL 511 OR VISIT
HTTP://WWW.NVROADS.COM.

&&

$$

NVZ036-052000-
/O.EXT.KLKN.WW.Y.0002.000000T0000Z-170105T2000Z/
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
215 AM PST THU JAN 5 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

* ADDITIONAL SNOW ACCUMULATION...UP TO 2 INCHES IN THE 
  VALLEYS...AND 2 TO 4 INCHES IN THE MOUNTAINS. 

* IMPACTS...SNOW COVERED ROADS AND LIMITED VISIBILITY WILL MAKE 
  FOR TRAVEL DIFFICULTIES.

* FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM.

&&

$$

NVZ033-052000-
/O.EXT.KLKN.WW.Y.0002.000000T0000Z-170105T2000Z/
SOUTHEASTERN ELKO COUNTY-
215 AM PST THU JAN 5 2017

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

* ADDITIONAL SNOW ACCUMULATION...UP TO 1 INCH IN THE 
  VALLEYS...AND 2 TO 4 INCHES IN THE MOUNTAINS.

* WINDS...SOUTH 5 TO 10 MPH.

* IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE 
  FOR TRAVEL DIFFICULTIES.

* FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM.

&&

$$
562 
WWUS45 KLKN 051957
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1157 AM PST THU JAN 5 2017

NVZ034-038-039-052100-
/O.CAN.KLKN.WS.W.0001.000000T0000Z-170105T2000Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY-
SOUTH CENTRAL ELKO COUNTY-
1157 AM PST THU JAN 5 2017

...WINTER STORM WARNING IS CANCELLED...

$$

NVZ033-036-052100-
/O.CAN.KLKN.WW.Y.0002.000000T0000Z-170105T2000Z/
SOUTHEASTERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
1157 AM PST THU JAN 5 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

$$

NVZ035-037-060300-
/O.EXT.KLKN.WS.W.0001.000000T0000Z-170106T0300Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
1157 AM PST THU JAN 5 2017

...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* ADDITIONAL SNOW ACCUMULATIONS...LOOK FOR AN ADDITIONAL 2 TO 4
  INCHES IN THE VALLEYS...AND 4 TO 8 INCHES IN THE MOUNTAINS. 

* IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE 
  FOR HAZARDOUS TRAVEL CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW, SLEET,
AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR
THE LATEST ROAD CONDITIONS CALL 511 OR VISIT
HTTP://WWW.NVROADS.COM.

&&

$$

LW
832 
WWUS45 KLKN 052218
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
218 PM PST THU JAN 5 2017

NVZ035-037-060300-
/O.CON.KLKN.WS.W.0001.000000T0000Z-170106T0300Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
218 PM PST THU JAN 5 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

* ADDITIONAL SNOW ACCUMULATIONS...LOOK FOR AN ADDITIONAL 1 TO 3
  INCHES IN THE VALLEYS...AND 3 TO 4 INCHES IN THE MOUNTAINS. 

* IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE 
  FOR HAZARDOUS TRAVEL CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW, SLEET,
AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR
THE LATEST ROAD CONDITIONS CALL 511 OR VISIT
HTTP://WWW.NVROADS.COM.

&&

$$

LW
033 
WWUS45 KLKN 052355
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
355 PM PST THU JAN 5 2017

NVZ035-037-060100-
/O.CAN.KLKN.WS.W.0001.000000T0000Z-170106T0300Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
355 PM PST THU JAN 5 2017

...WINTER STORM WARNING IS CANCELLED...

SNOW SHOWER ACTIVITY HAS ENDED IN MOST LOCATIONS. THERE MAY BE A
FEW SNOW FLURRIES INTO THE EARLY EVENING HOURS, HOWEVER NO
ADDITIONAL ACCUMULATIONS ARE EXPECTED WITH THIS STORM. AS SUCH THE
WINTER STORM WARNING IS BEING CANCELLED. 

$$

JR

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Jan 3, 4:01 AM PST, 10 hours 26 minutes earlier.

Area forecast discussion, Jan 3, 4:01 AM PST, 10 hours 26 minutes before
Area Forecast Discussion
National Weather Service Elko NV
401 AM PST Tue Jan 3 2017

.SYNOPSIS...Pacific moisture will continue to feed into northern
Nevada through midweek. This will bring more snow to the region
with the heaviest accumulations Today through Wednesday.

&&

.UPDATE...Let the winter weather advisory expire at 4am this
morning.

&&

.PREV DISCUSSION... /ISSUED AT 206 AM /

SYNOPSIS...Pacific moisture will continue to feed into northern
Nevada through midweek. This will bring more snow to the region
with the heaviest accumulations Today through Wednesday.

SHORT TERM...Today through Thursday. Pacific moisture will
continue to feed across northern NV tonight for periods of light
snow. Snow has tapered off to scattered light snow showers with additional
accumulations of less than an inch expected during the day. A
surge of Pacific moisture will move into the region Tonight and
continue through at least Wednesday night. This will produce more
significant snowfall is possible with valleys picking up 4 to 8
inches and 8 to 16 inches in the mountains. Therefore the Winter
Storm Watch for this period will remain in effect. Some
uncertainty on Thursday remains but the models have come into better
agreement with the entire CWA receiving snow with the main push
of moisture lingering over central Nevada. This doesn't change
the forecast drastically but does boost confidence. As with all
fresh snowfall slick roads may result so caution is advised when
traveling.

LONG TERM...Thursday night through next Tuesday. Models agree
generally in beginning on departing short wave Thursday night and
then zonal flow through about Saturday morning. A large closed
upper low in the northeast Pacific will begin to turn the flow to
southwest with moisture flow coming back.

After a break in the moisture Friday...snow begins again most
places in the forecast area, but freezing levels will rise in
central Nevada from the southwest flow. Many valleys will get cold
rains or rain/snow mixed. Even in northern Nevada this should be
the rule through the weekend. Mountains expected to get wet snows,
some possibly heavy at times.

Model differences on the long range make drastic changes unwise.
Will continue to monitor their agreement and changes through the
week.

AVIATION...A steady stream of moisture moving west to east and
generally deepening will overcome most of central, eastern, and
northern Nevada through 12Z Wednesday. KWMC and KEKO will get the
lowest cigs and visby with down to about OVC040 and 5SM. May flirt
with lower values from time to time but this is expected to
prevail. Snow showers off and on through the TAF period at both
sites.

KELY will start to see snow showers Tuesday afternoon and
continue over night.

KTPH will see lowering cigs Tuesday night with showers vicinity.

Mountain obscuration will be common at all sites and en route.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from this afternoon through late Wednesday
night for Humboldt County-Northern Elko County-Northern Lander
County and Northern Eureka County-Ruby Mountains/East Humboldt
Range-South Central Elko County-Southeastern Elko County-
Southwestern Elko County.

&&

99/99

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 2:27 PM PSTWinter Storm WatchLKNEureka, Lander, White Pine12 hr
Jan 3, 2:27 PM PSTWinter Weather AdvisoryLKNElko, Eureka, Humboldt, Lander46 hr

Nearby

Winter Storm Warnings in Nevada, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.